Thanks to all who attended the 4th Annual Brooklyn Stroke Symposium

Check back for session recordings (not for credit) and see you next year!

—————————————————————–

The Jaffe Comprehensive Stroke Center at Maimonides, Maimonides Neurosciences Institute, and SUNY Downstate Health Sciences University Department of Neurology presented the 2024 Brooklyn Stroke Symposium.

A free, hybrid, virtual/in-person, symposium featuring exciting topics on new research and clinical paradigms of the diagnosis and management of acute ischemic and hemorrhagic stroke.

  • Date: Thursday, May 23, 2024
  • Time: 8:00am – 5:15pm
  • CME Credit: Maximum of 8.0 AMA PRA Category 1 Credit(s).™
  • Location:
    Maimonides Medical Center
    Schreiber Auditorium, Administration Building, 2nd Fl.
    4802 Tenth Ave., Brooklyn, NY 11219
  • Virtual Symposium: via Webex

———–

Symposium Objectives

  • Provide an educational review of innovative research in stroke biomarker discoveries and neuroregeneration.
  • Present updates on clinical paradigms in stroke diagnosis, treatment, and prevention, including in patients with atrial fibrillation.
  • Offer insights on contemporary management of cerebral AVMs, mycotic aneurysms and infective endocarditis, as well as carotid access for stroke treatment and prevention.
  • Learn about state-of-the-art stroke system care integration and the latest progress on stroke rehabilitation through neuromodulation.

Who Should Attend

  • Physicians, including neurologists, neurosurgeons, neurointerventionalists, radiologists, intensivists, hospitalists, cardiologists, vascular specialists, emergency, and critical care specialists, as well as medicine, primary care, and other physicians.
  • Healthcare professionals, including first responders/EMTs, nurses, nurse practitioners, physician assistants, rehabilitation specialists, and others.
  • Interested public.

2024 PROGRAM*

7:00 – 8:00am

Breakfast & Registration
Schreiber Auditorium

Sponsor Exhibits
Conference room 2C, second floor

8:00 – 8:05am

Daniel M. Rosenbaum, MDWelcome Remarks
Distinguished Service Professor & Chair of Neurology
SUNY Downstate Health Sciences University

Regional Chair of Neurology
Maimonides Medical Center

8:05 – 8:15am

Tony Wang, MD, PhDOpening Remarks
Director, Jaffe Comprehensive Stroke Center & NES/NIR Fellowship
Maimonides Medical Center

Vice Chair of Neurology
Maimonides/SUNY Downstate Health Sciences University

8:15 – 8:45am

Ainie Soetanto, MD – Hot Topics in Stroke Care: Updates from ISC 2024
Vascular Neurologist
Jaffe Comprehensive Stroke Center at Maimonides

Associate Program Director, Neurology Residency
Maimonides Medical Center

8:45 – 9:45am

David Wang, MD – Stroke Prevention in Atrial Fibrillation, Can We Not Anticoagulate?
Co-Director
Petznick Stroke Center

Interim Stroke Fellowship Director
Barrow Neurological Institute, Phoenix, AZ

Deputy Editor & General Manager, Stroke & Vascular Neurology
Chinese Stroke Association

9:45 – 10:00am

15-Minute Break/Q&A/Sponsor Exhibits

10:00 – 10:30am

Robert Rhee, MD – Direct Carotid Access for Stroke Prevention and Management for Cervical Carotid and Intracerebral Vascular Interventions

Chief, Vascular and Endovascular Surgery, Program Director of Vascular Fellowship & Integrated Residency, Maimonides Medical Center

10:30 – 11:30am

Aman B. Patel, MD – Optimal Treatment of Cerebral AVMs post-ARUBA
Vice Chair of Clinical Affairs, Director of Cerebrovascular & Neuro-endovascular Neurosurgery, Dept. of Neurosurgery
Massachusetts General Hospital/Harvard Medical School

11:30 – 12:00pm

Gregory Crooke, MD – Surgical Management of Infective Endocarditis
Cardiothoracic Surgery
Maimonides Medical Center

12:00 – 12:30pm

Tony Wang, MD, PhD – Mycotic Aneurysm Associated with Infective Endocarditis
Director, Jaffe Comprehensive Stroke Center & NES/NIR Fellowship
Maimonides Medical Center

Vice Chair of Neurology
Maimonides/SUNY Downstate Health Sciences University

12:30 – 1:00pm

30-Minute Lunch Break/Q&A/Sponsor Exhibits

1:00 – 2:00pm

Kenny Barajas, DNP, RN, CEN – Stroke Care System Integration: The Challenges and Solutions
Chief, Office of Care Integration
Maryland Institute for Emergency Medical Services Systems

2:00 – 3:00pm

Raphael Guzman, MD – Neuroregeneration in Stroke? 20 Years in the Making
Professor & Chairman, Department of Neurosurgery; Principal Investigator, Department of Biomedicine
University Hospital Basel, Switzerland

3:00 – 3:15pm

15-Minute Break/Q&A/Sponsor Exhibits

3:15 – 3:45pm

Alison Baird, MD, PhD – Exosomal mRNA for the Diagnosis of Acute Ischemic Stroke
Professor of Neurology and Physiology/Pharmacology; Vice-Chair for Career Development & Mentoring, Dept. of Neurology
SUNY Downstate Health Sciences University

3:45 – 4:45pm

Wayne Feng, MD, MS – Neuromodulation for Stroke Acute Treatment, Prevention & Recovery
Chief, Stroke & Vascular Neurology; Co-Director, Center of Excellence in Cavernous Malformation
Director, Neuromodulation & Stroke Recovery Lab, Dept. of Neurology
Duke University School of Medicine, Durham, NC

4:45 – 5:00pm

15-Minute Break/Q&A/Sponsor Exhibits

5:00pm

Tony Wang, MD, PhD Closing Remarks
Director, Jaffe Comprehensive Stroke Center & NES/NIR Fellowship
Maimonides Medical Center

Vice Chair of Neurology
Maimonides/SUNY Downstate Health Sciences University

* Subject to change. Check back to this page (maimo.org/brooklynstroke2024) for latest updates.

Symposium Presented by

Jaffe Comprehensive Stroke Center & Maimonides Neurosciences Institute

The Jaffe Comprehensive Stroke Center at Maimonides is among the elite few hospitals designated as a Comprehensive Stroke Center by the Joint Commission. U.S. News & World Report ranks Maimonides as a ‘Best Regional Hospital’ and High Performing for Stroke Care (2023/24).

Maimonides has been on the American Heart Association Gold Plus Honor Roll for 15 consecutive years and earned the Target Advanced Therapy and Stroke Elite plus awards for its exceptional care in thrombolytic treatment and endovascular therapy. Our team of neurologists, neurointerventionalists, neurosurgeons, and neuroradiologists takes an adaptive multidisciplinary approach 24 hours a day, 7 days a week, performing minimally invasive procedures and managing patients in state-of-the-art facilities.

Maimonides Neurosciences Institute is recognized for clinical excellence and is a leading center for neurosciences research and medical education. The Institute is comprised of the Divisions of Neurology, Neurosurgery, Neuroradiology, Neurocritical Care, and the Jaffe Comprehensive Stroke Center.

SUNY Downstate Health Sciences University

Designated as both a Joint Commission Certified Advanced Primary Stroke Center and a Primary Stroke Center by the NYS Department of Health, SUNY Downstate Health Sciences University is recognized for providing high standards of care for the diagnosis and management of stroke patients in Brooklyn. Using advanced multi-modal diagnostic imaging studies, it offers cutting-edge medical therapy for ischemic stroke.

SUNY Downstate is the first and leading university hospital and clinical research center in Brooklyn, and one of the leading cerebrovascular research centers (in combination with Kings County Hospitals and the Jaffe Comprehensive Stroke Center at Maimonides Medical Center) in the state. The Regional Stroke Center offers stroke prevention education and screening through community outreach programs to the population it serves and is also part of the NIH-sponsored Stroke NET Clinical Trials network under the Columbia University-Weill Cornell Regional Coordinating Center.

Maimonides and SUNY Downstate formed a partnership in 2017 to expand delivery of, and access to, high-quality neurosciences care in Brooklyn. Together we have a joint Department of Neurology led by Regional Chair Dr. Daniel Rosenbaum.

CONTINUING EDUCATION ACCREDITATION & DISCLOSURE STATEMENT

Maimonides Medical Center is accredited by the Medical Society of the State of New York (MSSNY) to provide continuing medical education for physicians. Maimonides Medical Center designates this LIVE educational activity for a maximum of 8.0 AMA PRA Category 1 Credit (s).™  Physicians should claim credit commensurate with the extent of their participation in the activity.

Policies and standards of the Medical Society of the State of New York and the Accreditation Council for Continuing Medical Education require that speakers and planners for continuing medical education activities disclose any ineligible companies they may have with commercial interests whose products, devices or services may be discussed in the content of a CME activity.

————

For more information, please contact us:

Tel: (718) 283-7603

Email: [email protected]

 

See previous years’ speaking programs and highlights.

Choose Your
Location